I am soooo confused. I was told to take my medication on an empty stomach. Now I am reading to take it along
with food. Anybody know what I should be doing? I feel like I am going backwards all of the sudden in my search
for clarity. I have been REALLY dizzy lately. It is interfering with my work. I keep feeling a really noticeable pulse, for
lack of a better word, in my body and head. Kind of like someone has turned the bass up too high on my car stereo. But it seems to be a part of the dizziness, and happens all of the time, sitting, reading, changing the position of my head or eyes, or not doing anything. Also kind of feels like I've been dropped really quickly. I feel terrible and my appt is at the end of this month! I don't know how I can last with this feeling! I know I sound dramatic, but I feel desperate now!
Hi, I amswered you privately, but will post here as well for others.
Armour is to be taken after food, usually half hour. SYHTHETIC replacement hormone must be taken before food.
Armour has T3 in it which needs to bind with food to be absorbed. Synthetic ones are only T4 so must not be taken with food.
Confusing, but actually really simple.
Having the Armour without food you are more than likely not getting the T3 into your system and feeling lousy!
Thank you, I got your message! I'm definitely going to try it this way, I couldn't possibly (I hope) feel any worse. I think. Hope this message gets to more people on this medicine. And, since I do work in the
pharmacy, I will be sure to discuss this with our pharmacists, so anyone else can get the info they deserve! This is so frustrating, why does the medical profession seem to be against us? I mean of course, most of them and not me :)
It depends on how you are taking the medication. If you are swallowing the Armour than taking it with a small meal ( breakfast snack ) is OK
If you are taking Armour sublingually, then it doesn't matter ifyou take it with food or not. The stomach is not used this way and goes into the blood stream.
If you are feeling the "highs" and "crashes" being on the medication, most likely it has to do with the way you are dosing it to yourself. If you are taking Armour once a day - in the morning - then you can experience a spike within a few hours and then a crash in the afternoon. Splitting the dosage works good to control this. A higher dosage first thing in the AM is fine, and then another dosage about 4 hrs later keep you even through the day. Divide the recommended dosage in a 3/4 - AM to 1/4 afteroon dosage and that should spread out the meds more evenly through the day.
Okay, so I learned something new again today. I was thinking about asking this very question as I was confused as to when to take armour.I thought I had to take all thyroid an hour before food. Since I am still feeling so tired maybe it will help if I actually swallow the armour with food. I am willing to try anything. I take 25mcg Levo, so I will continue to take that an hour before, but then take the armour after I get up and have something light. Sublingually caused hyper effects for me, mainly it causes heart flutters.I am so glad for these boards!
Hi - I'm wondering if things have changed at all regarding how to take Armour since it's new formula? With food? Before food? After food? My doc told me to take it before food in the morning. Just want to be sure it's still necessary since lots of info online says both. You guys here seem to be more on an expert level than most docs.
Hi, I my thyroid taken out in Oct and Sept.2010. The Dr. put me on synthroid which I couldn't take. Had terrible sinus, tired and blood work numbers all over the place. I finally got the Dr. to let me try Armour. In one week time, my sinus cleared up! I was feeling better! I have been titrating my medicine myself. I take 1 grain in the morning and 1 in the afternoon. I've only been on this medicine for about 3 weeks now. I started off with 1 grain and worked up. But yesterday, I got SO TIRED it was unreal just all of a sudden. I'm wondering if I went up on the medicine too fast for my body or if I have a adrenaling gland problem. Has anyone ever had this? I also have a tingly feeling in my lips sometime.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.